Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 5, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Feb 18, 2014, 1:06 PM MST for 7 counties in Idaho. It took effect at Feb 19, 2014, 7:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2014, 1:06 PM MST (20:06 UTC)
- In effect from
- Feb 19, 2014, 7:00 AM MST
- Expired
- Feb 19, 2014, 5:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Camas County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 101 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
787 WWUS75 KBOI 182006 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 106 PM MST TUE FEB 18 2014 ...VERY WINDY WEDNESDAY IN SOUTHERN IDAHO... .A COLD FRONT WILL PASS THROUGH SOUTHERN IDAHO EARLY WEDNESDAY MORNING BRINGING GUSTY WEST WINDS TO THE SNAKE RIVER BASIN AND CAMAS PRAIRIE. AFTER A BRIEF DECREASE BEHIND THE FRONT...WINDS WILL INCREASE AGAIN FROM THE WEST TO 30 TO 40 MPH WITH GUSTS 40 TO 50 MPH. THESE WINDS WILL CONTINUE MOST OF THE DAY THEN SLOWLY DECREASE IN THE LATE AFTERNOON. IDZ014-016-028-030-190600- /O.NEW.KBOI.WI.Y.0005.140219T1400Z-140220T0000Z/ UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- SOUTHERN TWIN FALLS COUNTY- 106 PM MST TUE FEB 18 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE UPPER TREASURE VALLEY EAST OF BOISE...WESTERN MAGIC VALLEY...SOUTHERN TWIN FALLS COUNTY...AND CAMAS PRAIRIE... WHICH IS IN EFFECT FROM 7 AM TO 5 PM MST WEDNESDAY. * WINDS...WESTERLY 30 TO 40 MPH WITH GUSTS 40 TO 50 MPH. * TIMING...DURING COLD-FRONTAL PASSAGE AROUND SUNRISE WEDNESDAY...AND AGAIN FROM LATE MORNING THROUGH WEDNESDAY AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH-PROFILE VEHICLES ON NORTH- SOUTH ROADS DUE TO CROSS WINDS. SMALL TREE-BRANCHES MAY BE BROUGHT DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
405 WWUS75 KBOI 190425 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 925 PM MST TUE FEB 18 2014 ...VERY WINDY IN SOUTHWEST IDAHO WEDNESDAY... .A COLD FRONT WILL PASS THROUGH SOUTHWEST IDAHO EARLY WEDNESDAY MORNING BRINGING GUSTY WEST WINDS TO THE SNAKE RIVER BASIN AND CAMAS PRAIRIE. AFTER A BRIEF DECREASE BEHIND THE FRONT...WINDS WILL INCREASE AGAIN FROM THE WEST TO 30 TO 40 MPH WITH GUSTS 40 TO 50 MPH. THESE WINDS WILL CONTINUE MOST OF THE DAY THEN SLOWLY DECREASE IN THE LATE AFTERNOON. IDZ014-016-028-030-191300- /O.CON.KBOI.WI.Y.0005.140219T1400Z-140220T0000Z/ UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- SOUTHERN TWIN FALLS COUNTY- 925 PM MST TUE FEB 18 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 5 PM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 5 PM MST WEDNESDAY. * WINDS...WESTERLY 30 TO 40 MPH WITH GUSTS 40 TO 50 MPH. * TIMING...DURING COLD-FRONTAL PASSAGE AROUND SUNRISE...AND AGAIN FROM LATE MORNING THROUGH AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH-PROFILE VEHICLES ON NORTH- SOUTH ROADS DUE TO CROSS WINDS. SMALL TREE-BRANCHES MAY BE BROUGHT DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
064 WWUS75 KBOI 191004 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 304 AM MST WED FEB 19 2014 ...WINDY ACROSS SOUTHWEST IDAHO TODAY... .GUSTY WINDS ARE ACCOMPANYING A COLD FRONTAL PASSAGE THIS MORNING AS IT MOVES UP THE SNAKE RIVER PLAIN. WINDS WILL SUBSIDE FOR A BRIEF PERIOD BEHIND THE COLD FRONT BEFORE INCREASING AGAIN BY LATE MORNING. THE STRONGEST WINDS WILL BLOW FROM MOUNTAIN HOME TO TWIN FALLS AND JEROME...AN AREA WHICH WILL SEE GUSTS OF 40 TO 50 MPH. AREAS FROM BOISE TO MOUNTAIN HOME WILL SEE GUSTS OF 30 TO 40 MPH THIS AFTERNOON. IDZ028-191115- /O.CAN.KBOI.WI.Y.0005.140219T1400Z-140220T0000Z/ CAMAS PRAIRIE- 304 AM MST WED FEB 19 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY FOR THE CAMAS PRAIRIE. WINDS WILL REMAIN BELOW ADVISORY CRITERIA WITH SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. $$ IDZ014-016-030-200000- /O.CON.KBOI.WI.Y.0005.140219T1400Z-140220T0000Z/ UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 304 AM MST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR THE UPPER TREASURE VALLEY...WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY. * WINDS...WESTERLY 30 TO 40 MPH WITH GUSTS 40 TO 50 MPH FROM MOUNTAIN HOME EASTWARD. * TIMING...DURING COLD-FRONTAL PASSAGE EARLY THIS MORNING...AND AGAIN FROM LATE MORNING THROUGH AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH-PROFILE VEHICLES ON NORTH- SOUTH ROADS DUE TO CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
015 WWUS75 KBOI 200004 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 504 PM MST WED FEB 19 2014 ...WIND ADVISORY ALLOWED TO EXPIRE... IDZ014-016-030-200115- /O.EXP.KBOI.WI.Y.0005.000000T0000Z-140220T0000Z/ UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 504 PM MST WED FEB 19 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY THAT WAS IN EFFECT UNTIL 5 PM MST FOR THE UPPER TREASURE VALLEY...WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY...IS NO LONGER IN EFFECT. WIND SPEEDS ARE DOWN BELOW WIND ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY WAS ALLOWED TO EXPIRE ON SCHEDULE AT 5 PM MST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Feb 18, 9:31 AM MST, 3 hours 35 minutes earlier.
Area forecast discussion, Feb 18, 9:31 AM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 931 AM MST TUE FEB 18 2014 .DISCUSSION...AT 15Z NEXT PACIFIC STORM HAS REACHED THE NW COAST. STORM WILL MOVE INLAND WITH WARM-FRONTAL RAIN AND SNOW IN NRN ZONES THIS AFTERNOON AND COLD-FRONTAL RAIN AND SNOW IN ALL ZONES TONIGHT ...EXITING OUR CWA TO THE ESE WEDNESDAY MORNING. LATEST MET MOS GUIDANCE PUTS A LOT OF SNOW ON MCCALL/ID TONIGHT AND EARLY WED. PREVIOUS VERSION DID THAT TOO SO WE WILL PROBABLY ISSUE A WINTER WEATHER ADVISORY FOR SNOW IN NRN MOUNTAINS IN IDAHO OVERNIGHT AND EARLY WEDNESDAY. THERE IS ALSO ENOUGH WESTERLY WIND IN BOTH THE GFS AND NAM FOR A WIND ADVISORY WEDNESDAY IN THE SNAKE BASIN FROM MOUNTAIN HOME EAST...TO BE ISSUED LATER THIS MORNING. IN THE TREASURE VALLEY LATEST NAM BUFR SOUNDINGS SHOW ONLY ABOUT TWO HOURS OF PCPN...BETWEEN 3 AND 5 AM MST WEDNESDAY. BUFR SOUNDINGS ALSO SHOW A SHARP COLD FRONT AND WIND SHIFT AND RAPIDLY FALLING TEMPS SO RAIN WILL CHANGE TO WET SNOW BEFORE ENDING. NO ACCUMULATION EXPECTED ON TREASURE VALLEY ROADS. MAGIC VALLEY WILL BE A LITTLE COLDER AND SNOW WEDNESDAY MORNING MAY ACCUMULATE A LITTLE SLUSH ON ROADS THERE... BUT IMPACTS DUE TO SNOW SHOULD BE MINOR. WINDS WILL BE THE MAIN WX STORY THERE WEDNESDAY. REST OF EARLY MORNING FORECAST UNCHANGED. && .AVIATION...VFR CONDITIONS THIS MORNING WITH OVERCAST MID CLOUDS. AREAS OF MVFR AND IFR IN SNOW DEVELOPING AHEAD OF A WARM FRONT OVER THE CENTRAL MOUNTAINS THIS AFTERNOON. COLD-FRONTAL PASSAGE EARLY WEDNESDAY MORNING WILL BRING MOSTLY RAIN IN THE TREASURE VALLEY BETWEEN 09Z AND 12Z. RAIN COULD BE MIXED WITH SNOW TOWARDS THE END OF THE EVENT BUT DO NOT EXPECT SNOW ACCUMULATIONS. FRONT REACHES THE MAGIC VALLEY AROUND 12Z WITH RAIN QUICKLY TURNING TO SNOW FOR LIGHT SNOW ACCUMULATIONS. FRONT EXITS THE AREA BY 15Z. SURFACE WINDS SOUTHERLY 10-25KTS TODAY BECOMING WESTERLY BEHIND COLD FRONT WEDNESDAY MORNING. STRONGEST WINDS WELL BE SOUTH AND EAST OF MOUNTAIN HOME WEDNESDAY WITH 25-35 KTS SUSTAINED WINDS WITH GUSTS UP TO 45 KTS. WINDS ALOFT WESTERLY 25-35KTS AT 10K FT MSL. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH WEDNESDAY...A HARD CHARGING PACIFIC STORM WILL BRING GUSTY WINDS...RAIN AND SNOW TO SE OREGON AND SW IDAHO OVER THE NEXT 36 HOURS. TODAY IS BREEZY AND MILD THOUGH NOT AS SUNNY AS YESTERDAY. GUSTY W-SW WINDS WILL BLOW ACROSS SE OREGON AND MTNS OF SW IDAHO AS THE SURFACE PRESSURE GRADIENT AND WINDS ALOFT STRENGTHEN AHEAD THE STORM. WARM-FRONTAL PRECIPITATION BEGINS THIS EVENING...FOCUSING OVER THE E-CENTRAL OREGON AND W-CENTRAL AND BOISE MTNS. SNOW LEVELS WILL RANGE BETWEEN 4-5K FEET OVERNIGHT. A COLD FRONT ROLLS THROUGH SE OREGON EARLY WEDNESDAY MORNING BRINGING A SHARP WIND SHIFT AND LOWERING SNOW LEVELS TO VALLEY FLOORS. THE FRONT PUSHES THROUGH SE OREGON BETWEEN 06-09Z WEDNESDAY...INTO SW IDAHO BETWEEN 09-12Z...CLEARING THE WESTERN MAGIC VALLEY AROUND 15Z. WHILE PRECIPITATION WILL END AS SNOW IN THE TREASURE VALLEY THERE IS LITTLE CHANCE OF ACCUMULATION IN THE ONTARIO-BOISE CORRIDOR DUE TO WARM SURFACE TEMPERATURES AND AIR TEMPERATURES AT OR ABOVE FREEZING. AREAS EAST OF BOISE THROUGH THE WESTERN MAGIC VALLEY COULD SEE MINOR ACCUMULATIONS WEDNESDAY MORNING...BUT WILL ALSO BE BATTLING WARM SURFACE TEMPERATURES TO START...SO CONFIDENCE ON ANY ACCUMULATION AMOUNT IS LOW. MOUNTAINS PICK UP 3-6 INCHES BELOW 6K FEET WITH 6-10 INCHES ABOVE 6K FEET THROUGH WEDNESDAY AFTERNOON. WILL ALSO SEE 1-2 INCHES ACROSS HIGHER TERRAIN SOUTH OF THE SNAKE RIVER WEDNESDAY MORNING. WEDNESDAY IS 10- 15 DEGREES COLDER THAN TODAY AND GUSTY NW WINDS ADDING TO THE CHILL. WINDY CONDITIONS ACROSS THE WESTERN MAGIC VALLEY WEDNESDAY REMAIN BORDERLINE FOR AN ADVISORY. SNOW WILL CONTINUE ACROSS THE MTNS WEDNESDAY WITH WIDELY SCATTERED SNOW SHOWERS IN THE SNAKE RIVER VALLEY. LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...NO SIGNIFICANT CHANGES MADE TO THE LONG TERM FORECAST. NORTHWEST FLOW WILL REMAIN OVER THE AREA THE SECOND HALF OF THE WEEK WITH PRECIPITATION FAVORING THE NORTHERN MOUNTAINS. ABOVE 6000 FEET...NORTHERN MOUNTAINS COULD SEE ANYWHERE FROM 4 TO 12 INCHES OF SNOW FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...WITH THE BEST SNOW ON THURSDAY WHEN A SHORT WAVE TROUGH AND WEAK COLD FRONT PUSH THROUGH THE AREA. ANY PRECIPITATION FOR THE TREASURE AND MAGIC VALLEYS LOOKS TO BE RAIN OR A RAIN/SNOW MIX. LITTLE SNOW ACCUMULATION EXPECTED FOR THE OWYHEE MOUNTAINS. AN UPPER RIDGE WILL MOVE INLAND OVER THE PACIFIC NORTHWEST FRIDAY THROUGH THE WEEKEND. NORTHWEST FLOW WILL WEAKEN BUT THE WEST CENTRAL AND BOISE MOUNTAINS MAY STILL SEE A FEW SHOWERS. TEMPERATURES WILL RETURN TO ABOUT NORMAL OVER THE WEEKEND AND REMAIN SO INTO EARLY NEXT WEEK WITH THE RIDGE DOMINATING. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...LC AVIATION.....JDS PREV SHORT TERM...DG PREV LONG TERM....TL
Hazardous weather outlook, Feb 18, 6:03 AM MST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 603 AM MST TUE FEB 18 2014 IDZ011-013-015-029-191315- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-SOUTHWEST HIGHLANDS- OWYHEE MOUNTAINS- 603 AM MST TUE FEB 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO AND WEST CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT SNOW WILL SPREAD ACROSS THE WEST CENTRAL AND BOISE MOUNTAIN THIS AFTERNOON AND EVENING...AND ACROSS THE OWYHEE MOUNTAINS AND SOUTHWEST HIGHLANDS TONIGHT. EXPECT WINTER DRIVING CONDITIONS...WITH SLICK ROADS...REDUCED VISIBILITY...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ012-014-016-028-030-033-ORZ061>064-191315- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- WESTERN MAGIC VALLEY-CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 603 AM MST TUE FEB 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.